Alert archive / California / Wind Advisories in 2008

Wind Advisory 83, NWS San Diego, CA

November 13, 20084 counties in California

NWS San Diego, CA issued this wind advisory at Nov 13, 2008, 1:17 PM PST for 4 counties in California. It took effect at Nov 14, 2008, 3:01 AM PST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 1:17 PM PST (21:17 UTC)
In effect from
Nov 14, 2008, 3:01 AM PST
Expired
Nov 15, 2008, 2:00 PM PST
In force
35 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2666 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 132117
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
117 PM PST THU NOV 13 2008

...WINDY WEATHER EXPECTED FRIDAY AND SATURDAY...

.HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG
OFFSHORE WINDS. TOP GUSTS COULD REACH 60 MPH BELOW MOUNTAIN PASSES
AND CANYONS. THE WINDS WILL DECREASE SATURDAY AFTERNOON.

CAZ042-050-055-056-058-140515-
/O.NEW.KSGX.WI.Y.0083.081114T1200Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
117 PM PST THU NOV 13 2008

...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
FRIDAY MORNING THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-140515-
/O.NEW.KSGX.HW.A.0015.081114T1200Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
117 PM PST THU NOV 13 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
FRIDAY MORNING THROUGH SATURDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MM
7 follow-up statements
000 
WWUS76 KSGX 140343
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
743 PM PST THU NOV 13 2008

...WINDY WEATHER EXPECTED FRIDAY AND SATURDAY...

.HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG
OFFSHORE WINDS. TOP GUSTS COULD REACH 60 MPH BELOW MOUNTAIN
PASSES AND CANYONS. THE WINDS WILL DECREASE SATURDAY AFTERNOON.

CAZ042-050-055-056-058-141300-
/O.CON.KSGX.WI.Y.0083.081114T1200Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
743 PM PST THU NOV 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
FRIDAY MORNING THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. 

$$

CAZ048-057-141300-
/O.CON.KSGX.HW.A.0015.081114T1200Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
743 PM PST THU NOV 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST FRIDAY THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST FRIDAY THROUGH
SATURDAY AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
FRIDAY MORNING THROUGH SATURDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS76 KSGX 141101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 AM PST FRI NOV 14 2008

...WINDY WEATHER EXPECTED TODAY AND SATURDAY...

.HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG
OFFSHORE WINDS. TOP GUSTS COULD REACH 55 MPH BELOW MOUNTAIN PASSES
AND CANYONS. THE WINDS WILL DECREASE SATURDAY AFTERNOON.

CAZ048-057-142215-
/O.UPG.KSGX.HW.A.0015.081114T1200Z-081115T2200Z/
/O.EXB.KSGX.WI.Y.0083.081114T1101Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
301 AM PST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH ARE
EXPECTED THROUGH SATURDAY MORNING. STRONGEST GUSTS WILL BE
DIRECTLY BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO
CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND
FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-142215-
/O.EXT.KSGX.WI.Y.0083.081114T1101Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
301 AM PST FRI NOV 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. 

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

MAXWELL
000 
WWUS76 KSGX 141345
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
545 AM PST FRI NOV 14 2008

...WINDY WEATHER EXPECTED TODAY AND SATURDAY...

.HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG
OFFSHORE WINDS. TOP GUSTS WILL REACH 65 MPH BELOW MOUNTAIN PASSES
AND CANYONS IN THE SANTA ANA MOUNTAINS AND THE INLAND EMPIRE
TODAY. ELSEWHERE...GUSTS WILL REACH 45 MPH. THE WINDS WILL DECREASE
SATURDAY AFTERNOON.

CAZ048-057-142145-
/O.NEW.KSGX.HW.W.0017.081114T1345Z-081114T2300Z/
/O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
545 AM PST FRI NOV 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM
PST SATURDAY. 

NORTHEAST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH ARE
EXPECTED THROUGH SATURDAY MORNING. STRONGEST GUSTS WILL BE
DIRECTLY BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO
CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND
FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-142145-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
545 AM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

MAXWELL
000 
WWUS76 KSGX 142133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST FRI NOV 14 2008

...WINDY WEATHER EXPECTED TODAY AND SATURDAY...

.HIGH PRESSURE WILL CONTINUE OVER THE WEST AND PRODUCE STRONG OFFSHORE
WINDS THROUGH SATURDAY MORNING. TOP GUSTS WILL REACH 65 MPH BELOW
MOUNTAIN PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS AND THE INLAND
EMPIRE. ELSEWHERE...GUSTS WILL REACH 50 MPH. THE WINDS WILL DECREASE
SATURDAY AFTERNOON.

CAZ048-057-150500-
/O.EXT.KSGX.HW.W.0017.000000T0000Z-081115T1100Z/
/O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
133 PM PST FRI NOV 14 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY.
THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST
SATURDAY. 

NORTHEAST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH ARE
EXPECTED THROUGH LATE TONIGHT. STRONGEST GUSTS WILL BE DIRECTLY
BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND
THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-150500-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
133 PM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

MM
000 
WWUS76 KSGX 150422
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
822 PM PST FRI NOV 14 2008

...STRONG SANTA ANA WINDS IN THE MOUNTAIN PASSES AND VALLEYS THROUGH
SATURDAY AFTERNOON...

.STRONG OFFSHORE WINDS WILL CONTINUE THROUGH SATURDAY. HIGHEST
WINDS ARE LIKELY IN THE INLAND EMPIRE BELOW THE SAN BERNARDINO
COUNTY MOUNTAIN PASSES...AND THROUGH THE ORANGE COUNTY MOUNTAIN
PASSES WHERE PEAK GUSTS WILL REACH 60 TO 70 MPH. IN THE RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAIN PASSES...WIND GUSTS WILL REACH 55
MPH. THE WINDS WILL DECREASE LATE SATURDAY AFTERNOON.

CAZ048-057-151100-
/O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
/O.CON.KSGX.HW.W.0017.000000T0000Z-081115T1100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
822 PM PST FRI NOV 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY.

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY.

STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH LOCAL GUSTS FROM 60
TO 70 MPH ARE LIKELY THROUGH AND BELOW THE CAJON PASS FROM SAN
BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA
ANA MOUNTAINS AND FOOTHILLS. DOWNED TREES AND POWER LINES ARE
LIKELY WITH WINDS THIS STRONG. DRIVING WILL ALSO BE TREACHEROUS
FOR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT WITH GUSTS
IN EXCESS OF 58 MPH IS EXPECTED OR OCCURRING.

$$

CAZ042-050-055-056-058-151100-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
822 PM PST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

SUSTAINED NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50
MPH...WILL CONTINUE THROUGH SATURDAY AFTERNOON. STRONGEST WINDS
WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN PASSES.

TRAVEL WILL BE DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES ON I-8 AND HIGHWAY 79 IN THE SAN DIEGO COUNTY
MOUNTAINS. IN RIVERSIDE COUNTY...STRONGEST WINDS ARE EXPECTED ON
HIGHWAYS 371...74 AND 243. 

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED. 

$$

MOEDE
000 
WWUS76 KSGX 150950
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 AM PST SAT NOV 15 2008

...STRONG SANTA ANA WINDS IN THE MOUNTAIN PASSES AND VALLEYS
THROUGH THIS AFTERNOON...

.STRONG OFFSHORE WINDS WILL CONTINUE INTO THIS AFTERNOON. HIGHEST
WINDS ARE LIKELY IN THE INLAND EMPIRE BELOW THE SAN BERNARDINO
COUNTY MOUNTAIN PASSES...AND THROUGH THE ORANGE COUNTY MOUNTAIN
PASSES WHERE PEAK GUSTS WILL REACH 60 TO 70 MPH. IN THE RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAIN PASSES...WIND GUSTS WILL REACH 55
MPH. THE WINDS WILL DECREASE LATE THIS AFTERNOON.

CAZ048-057-152200-
/O.UPG.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
/O.EXT.KSGX.HW.W.0017.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
150 AM PST SAT NOV 15 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH LOCAL GUSTS FROM 60
TO 70 MPH ARE LIKELY THROUGH AND BELOW THE CAJON PASS FROM SAN
BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA
ANA MOUNTAINS AND FOOTHILLS. DOWNED TREES AND POWER LINES ARE
LIKELY WITH WINDS THIS STRONG. DRIVING WILL ALSO BE TREACHEROUS
FOR HIGH PROFILE VEHICLES.

THE WINDS WILL DECREASE THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-050-055-056-058-152200-
/O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
150 AM PST SAT NOV 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

SUSTAINED NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO
50 MPH...WILL CONTINUE THROUGH SATURDAY AFTERNOON. STRONGEST
WINDS WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN
PASSES.

TRAVEL WILL BE DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES ON I-8 AND HIGHWAY 79 IN THE SAN DIEGO COUNTY MOUNTAINS.
IN RIVERSIDE COUNTY...STRONGEST WINDS ARE EXPECTED ON HIGHWAYS
371...74 AND 243.

THE WINDS WILL START TO DECREASE LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED.

$$

MOEDE
000 
WWUS76 KSGX 152155
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PST SAT NOV 15 2008


CAZ048-057-152300-
/O.EXP.KSGX.HW.W.0017.000000T0000Z-081115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
155 PM PST SAT NOV 15 2008

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WINDS HAVE DROPPED BELOW HIGH WIND CRITERIA THIS AFTERNOON. WINDS
WILL REMAIN LOCALLY STRONG AND GUSTY AT TIMES THROUGH SUNDAY BUT
ARE EXPECTED TO REMAIN BELOW CRITERIA.

$$

CAZ042-050-055-056-058-152300-
/O.EXP.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
155 PM PST SAT NOV 15 2008

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS AFTERNOON. WINDS
WILL REMAIN LOCALLY STRONG AND GUSTY AT TIMES THROUGH SUNDAY BUT
ARE EXPECTED TO REMAIN BELOW CRITERIA. 

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:15 AM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Nov 13, 9:15 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PST THU NOV 13 2008

.SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR
SKIES AND WARM DAYS THROUGH EARLY NEXT WEEK. OFFSHORE FLOW WILL
STRENGTHEN FRIDAY AND SATURDAY WHICH WILL PRODUCE STRONG GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE HIGH PRESSURE
WILL GRADUALLY WEAKEN FOR A MODEST COOLING TREND NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

MOSTLY CLEAR SKIES WILL CONTINUE FOR A WHILE WITH ONLY A FEW HIGH
CLOUDS TO MAKE THE SKY LOOK INTERESTING. HIGH PRESSURE ALOFT WILL
BUILD TODAY AND THE TEMPERATURES WILL RISE ACCORDINGLY. THE OFFSHORE
FLOW STARTS TODAY...BUT WINDS OF ANY CONSEQUENCE WILL ARRIVE TONIGHT
AS THE PRESSURE GRADIENT TIGHTENS ACROSS OUR REGION FROM THE NORTH.
MODELS ARE STILL TRYING TO GAIN FOCUS ON THE WIND SPEEDS...BUT TOP
GUSTS OF 60 MPH IN THE FAVORABLE LOCATIONS CAN BE EXPECTED LATE
FRIDAY MORNING INTO FRIDAY AFTERNOON AND AGAIN SATURDAY MORNING.
THAT WILL NEED AT LEAST A WIND ADVISORY. TEMPERATURES WILL EXCEED 90
IN SOME OF THE INLAND COASTAL AREAS FRIDAY AND SATURDAY AND THAT
WILL APPROACH IF NOT EXCEED RECORD VALUES. AS THE OFFSHORE FLOW
RELAXES...SUNDAY WILL BE THE START OF THE COOLING TREND AT THE
COAST. BUT THE UPPER RIDGE CONTINUES AS STRONG...SO INLAND AREAS
WILL CONTINUE VERY WARM. THE UPPER RIDGE SLOWLY BENDS BUT WILL NOT
BREAK DOWN UNDER THE WEIGHT OF AN EASTERN PACIFIC TROUGH OF LOW
PRESSURE TUESDAY AND BEYOND. BY THEN THE COOLING TREND WILL BE
UNDERWAY EVERYWHERE. WEAK OFFSHORE FLOW WILL ALSO HOLD SUNDAY
THROUGH TUESDAY. WHEN GRADIENTS FINALLY GO WEAKLY ONSHORE ON
WEDNESDAY FOG COULD SHOW UP AT THE COAST.

&&

.AVIATION...
131415Z...OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH
UNRESTRICTED VISIBILITIES THROUGH FRIDAY. LOCAL GUSTY NORTHEAST
WINDS THROUGH THE PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN
DRAFTS AND LOW LEVEL WIND SHEAR THROUGH FRIDAY MORNING. HORTON

&&

.MARINE...FULL MOON THIS MORNING AND MOON AT PERIGEE...OR CLOSEST TO
THE EARTH...ON FRIDAY IS RESULTING IN MORNING ASTRONOMICAL HIGH
TIDES OF 7.5 FEET THIS MORNING AND AGAIN FRIDAY MORNING AT THE SAN
DIEGO BROADWAY PIER. MORNING HIGH TIDES ABOVE 7 FEET WILL CONTINUE
THROUGH SATURDAY.

&&

.FIRE WEATHER...
FORECAST MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF A MODERATE
SANTA ANA WIND EVENT ON FRIDAY AND SATURDAY. A FIRE WEATHER WATCH IS
IN EFFECT FOR INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS
INCLUDING TRABUCO RANGER DISTRICT OF CLEVELAND NATIONAL FOREST
BEGINNING 0800 PST FRIDAY AND LASTING THROUGH 1600 PST SATURDAY FOR
RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH.
THE WATCH WILL LIKELY BE SUPERCEDED BY THE ISSUANCE OF A RED FLAG
WARNING THIS AFTERNOON.

ON FRIDAY...AS HUMIDITY DECREASES...THE WINDS INCREASE OUT OF THE
NORTH WITH GUSTS BETWEEN 30 AND 40 MPH IN MOST AREAS OF THE INLAND
EMPIRE AND SANTA ANA MTNS. THE MORE WIND PRONE AREAS OF THE
FOOTHILLS BELOW CANYONS AND PASSES WILL LIKELY SEE WIND GUSTS
BETWEEN 40 AND 55 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. IN SAN
DIEGO COUNTY...THE HIGHER ELEVATIONS WILL SEE WINDS GUSTING IN THE
35 TO 45 MPH RANGE BUT THE RH WILL NOT YET REACH CRITICAL
THRESHOLDS. WIND SPEEDS WILL PEAK FRI NIGHT INTO SAT MORNING THEN
BEGIN DECREASING IN THE EARLY AFTERNOON ON SAT.

ON SATURDAY...THE RELATIVE HUMIDITIES WILL DECREASE TO CRITICAL
THRESHOLDS DURING THE DAY AND THE WINDS WILL TURN EASTERLY AND BEGIN
TO WEAKEN. IN THE SAN DIEGO COUNTY MTNS AND VALLEYS...THE LOW RH AND
WINDS GUSTING OVER 35 MPH WILL APPROACH CRITICAL THRESHOLDS FOR A
TIME DURING THE DAY.

OTHER ZONES DURING THIS TIME PERIOD AS WELL AS BEFORE THE FIRE
WEATHER WATCH BEGINS AND AFTER IT ENDS...ARE LIKELY TO HAVE SOME
FIRE WEATHER ELEMENTS APPROACH CRITICAL THRESHOLDS BUT EITHER
DURATIONS FOR LOW RH WILL NOT BE MET...AND/OR FUEL MOISTURE LEVELS
WILL BE HIGH ENOUGH TO OFFSET THE WEATHER CONDITIONS. FOR SUNDAY
INTO MONDAY...RELATIVE HUMIDITY WILL LIKELY DROP BELOW 10 PERCENT
FOR MOST IF NOT ALL OF FIRE WEATHER ZONES AND DAYTIME TEMPERATURES
WILL STILL BE ABOVE NORMAL...BUT GIVEN THE LESSENING HOURS OF
DAYLIGHT...ITS ALMOST IMPOSSIBLE TO MEET THE TEN HOUR CRITERIA THIS
FAR INTO AUTUMN. SUMMING IT ALL UP...A PROLONGED PERIOD OF CRITICAL
OR NEAR CRITICAL FIRE WEATHER CONDITIONS BEGINNING WEDNESDAY AND
CONTINUING INTO THE FIRST HALF OF NEXT WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK AT THE BEACHES TODAY.

COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM PST SATURDAY.

FIRE WEATHER WATCH FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND
FOOTHILLS FRI MORNING THROUGH SAT AFTERNOON FOR RELATIVE HUMIDITY
BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON
FIRE WEATHER...PG
Hazardous weather outlook, Nov 13, 3:30 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST THU NOV 13 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-131200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
330 AM PST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

ABOVE AVERAGE SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE
BEACHES.

COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR
ASTRONOMICAL HIGH TIDES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR
ASTRONOMICAL HIGH TIDES UNTIL 11 AM SATURDAY.

OFFSHORE FLOW WILL RESULT IN LOCALLY GUSTY WINDS FRIDAY INTO
SATURDAY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL BE IN THE
SANTA ANA MOUNTAINS AND THE INLAND EMPIRE. LOW HUMIDITIES WILL
RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 12:55 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego3 days
Nov 13, 1:17 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego14 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.